Ohio, 2015Flash Flooding and Flood in Ohio, July 12 to 17, 2015
July 12 to 17, 2015 · NWS RLX · 27 events in 8 counties and zones
Showers and thunderstorms formed during the evening hours on the 12th. A weak low pressure was over southern Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.6 million
- Crop damage
- $200,000
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms formed during the evening hours on the 12th. A weak low pressure was over southern Ohio. Minor flash flooding occurred in Jackson County.
After a lull in the rain during the morning into the early afternoon on the 13th, a mesoscale convective complex moved southeast through southern Ohio during the mid and late afternoon.
After another lull during the evening, more thunderstorms formed by late evening on the 13th in southeast Ohio. These moved southeast and caused repetitive showers. The heaviest rains were from Jackson County through Gallia County. The 24 hour rain maximum was from an automatic gauge near Rio Grande with 3.98 inches. Another gauge in Gallia County at Northup measured 3.23 inches. Two gauges around Jackson measured 2.68 and 2.03 inches of rain. The cooperative observer in Gallipolis measured 2.25 inches. Significant flash flooding occurred.
Finally, more thunderstorms formed in northern Ohio ahead of a cold front and mid level disturbance during the midday and early afternoon on the 14th. These storms formed into a squall line and moved southeast, through southern Ohio during the late afternoon. Rain amounts of a half inch to an inch in an hour were enough to cause minor flash flooding, since streams were running well above normal and soils were saturated. In less than 8 days, the rain total at both Waterloo and Gallipolis was around 6.1 inches.
The last event from this multiple day episode was from the slow responding Symmes Creek in Lawrence County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 12, 6:55 PM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 12, 6:55 PM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
755 PM EDT SUN JUL 12 2015
.SYNOPSIS...
UPPER LEVEL DISTURBANCES WILL CROSS THE AREA IN NORTHWEST FLOW
THRU NEXT WEEK...KEEPING UNSETTLED CONDITIONS IN PLACE. AN UPPER
LEVEL RIDGE MAY DEVELOP BY THE END OF NEXT WEEKEND.
&&
.NEAR TERM /THROUGH MONDAY/...
800 PM UPDATE...
INCREASED POPS TONIGHT FROM THE C LOWLANDS AND ESPECIALLY INTO THE
N LOWLANDS/MTNS. A WEAK LOW PRESSURE SYS OVER OH WILL DRIFT SE
INTO THE AREA OVERNIGHT. THIS COMBINED WITH SOME MID LEVEL LIFT
OVER THE AREA SHOULD ALLOW SHRA INCREASE IN COVERAGE THIS AFTER
MIDNIGHT. AS THIS SYS SPIRALS INTO THE AREA...EXPECT LOW CIGS TO
DEVELOP ALONG WITH PATCHY FG.
PREVIOUS DISCUSSION BELOW...
LATEST SATELLITE IMAGERY DEPICTS A RATHER CHAOTIC IMAGE OVER THE
MIDDLE ATLANTIC STATES THIS AFTERNOON...WITH SEVERAL FEATURES OF
NOTE. ACROSS CENTRAL AND EASTERN OHIO THERE IS A FAIRLY WELL
DEFINED SHORTWAVE KICKING OFF SHOWER ACTIVITY ACROSS NORTHEASTERN
OHIO. SKIES HAVE STARTED TO CLEAR SOME ACROSS CENTRAL AND EASTERN
KY...IN THE WAKE OF MCS WHICH MOVED THROUGH THIS MORNING. SEVERAL
OUTFLOW BOUNDARIES CAN BE SEEN IN EASTERN TN AND SOUTHERN KY AS
WELL. THESE HELPING TO KICK OFF CONVECTION. ACROSS WEST VIRGINIA A
SOLID MID DECK OF BLOW CLOUDS HAVE IMPEDED DAYTIME HEATING. THUS
THERE IS A LACK OF CONVECTION INITIATION SO FAR. HOWEVER...BL
HEATING ACROSS THE ELEVATED TERRAIN ALLOWING SOME CU TO FORM.
LATEST SHORT TERM MODELS HAVE BEEN SLOW TO CATCH ON WITH ALL OF
THESE SMALLER SCALE FEATURES. HOWEVER...LATEST RUNS SEEM TO SHOW A
TREND THAT PRECIPITATION SHOULD REMAIN SUPPRESSED FOR THE VERY NEAR
TERM WITH THE RUC AND HRRR IN GENERAL AGREEMENT. AS SHORTWAVE TRACKS
ACROSS THE NORTHERN TIER THIS EVENING...RAMPS POPS BACK UP. FOR
MONDAY...BROAD BUSHED POPS WITH AN EYE ON FEATURES THAT MAY TRACK
ACROSS IN NORTHWEST FLOW.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
THE GFS AND ECMWF MODELS ARE IN BETTER AGREEMENT WITH AN H500
SHORTWAVE UNDER NORTHWEST FLOW CROSSING THE AREA MONDAY NIGHT. THE
NAM LOOKS ABOUT 6-12 HOURS SLOWER BRINGING MOST OF THE ENERGY BY 12Z
TUESDAY. PREFER THE CONSENSUS FROM GFS/ECMWF. THEREFORE...EXPECT
THIS SHORTWAVE TO BRING GOOD CHANCES FOR SHOWERS OR THUNDERSTORMS...
SOME WITH PERIODS OF HEAVY RAIN INTO EARLY TUESDAY.
MODELS ARE IN AGREEMENT WITH A STRONGER TROUGH/LOW PRESSURE SYSTEM
TO DROP FROM THE GREAT LAKES REGION...SOUTHEAST ACROSS PA AND
PORTIONS OF NORTHERN WV TUESDAY NIGHT. ADDITIONAL ROUNDS FOR SHOWERS
AND THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE. HAVE CODED
LIKELY POPS FOR BOTH DAYS WITH EACH SYSTEM.
CONCERNS FOR FLOODING CONTINUES DURING THIS PERIOD...AND WILL
CONTINUE MENTION IN THE HAZARDOUS WEATHER OUTLOOK. TEMPERATURES WILL
CONTINUE TO BE MODERATE WITH CLOUDS AND SHOWERS...BUT ALSO REMAINING
QUITE HUMID. MINOR CHANGES MADE TO PREVIOUS TEMPERATURES.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
FOR WEDNESDAY...THE AREA WILL STILL BE UNDER THE INFLUENCE OF A
BROAD UPPER LEVEL TROUGH AND NORTHWEST FLOW...KEEPING THE AREA UNDER
CHANCES FOR ADDITIONAL SHOWERS AND THUNDERSTORMS LESS NUMEROUS THAN
THE PREVIOUS DAYS...AT LEAST THROUGH WEDNESDAY NIGHT. EXPECT A LULL
IN RAINFALL ACTIVITY THURSDAY. UPPER LEVEL FLOW FLATTENS ON FRIDAY.
MODELS DEVELOP A DEEP UPPER LEVEL RIDGE THAT SHOULD BRING SUBSIDENCE
AND RELATED WIDESPREAD DRIER CONDITIONS TO THE AREA SATURDAY NIGHT
THROUGH THE BEGINNING OF NEXT WEEK.
WENT WITH WPC FOR TEMPERATURES THROUGH THE PERIOD.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
ISOLD TO SCT SHRA AND A FEW TSRA ACROSS THE AREA THIS EVE. THESE
SHOULD INCREASE IN COVERAGE LATER TONIGHT AS A SFC LOW TRACKS INTO
THE AREA FROM OH. MOST OF THE ACTIVITY SHOULD BE OVER N TERMINALS
WITH SOME MVFR CONDITIONS EXPECTED. OTHERWISE...EXPECT LOW CIGS TO
DEVELOP OVER THE AREA BY 09Z...WITH IFR AND PERHAPS LIFT/VLIFR
STRATUS FOR MOST TERMINALS...WITH SOME IFR VSBY POSSIBLE AS WELL.
STRATUS WILL LIFT BY 13Z FOR A RETURN TO VFR CONDITIONS...WITH
PERHAPS A BRIEF PERIOD OF MVFR CIGS IN THE TRANSITION. WILL BE
WATCHING FOR A FEW ROUNDS OF SHRA/TSRA TO CROSS THE AREA IN THE
AFTN AND ESPECIALLY THE EVE HRS. SOME OF THESE WILL BE STRONG TO
SVR BUT AT THIS DISTANCE...HAVE KEPT SOME VCTS IN.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...
FORECAST CONFIDENCE:MEDIUM.
ALTERNATE SCENARIOS: EXTENT OF LOW STRATUS AND FG IN QUESTION.
AFTER 18Z MONDAY...IFR CONDITIONS POSSIBLE IN THUNDERSTORMS EACH
DAY.
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...KMC/ARJ
NEAR TERM...KMC/30
SHORT TERM...ARJ
LONG TERM...JB/ARJ
AVIATION...30
Hazardous weather outlook, Jul 12, 10:07 AM EST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1107 AM EDT SUN JUL 12 2015
OHZ066-067-075-076-083>086-VAZ003-004-WVZ007>011-014>020-026>029-
033>037-131515-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
DICKENSON-BUCHANAN-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-
GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
1107 AM EDT SUN JUL 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA AND MUCH OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ROUNDS OF SHOWERS AND THUNDERSTORMS WILL RETURN FROM MONDAY INTO
WEDNESDAY. FLASH FLOOD WATCHES MAY BE NECESSARY AGAIN.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND MONDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND MONDAY NIGHT.
KYZ101>103-105-OHZ087-WVZ005-006-013-024-025-131515-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN-
MINGO-LOGAN-
1107 AM EDT SUN JUL 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...AND PORTIONS OF SOUTHERN WEST VIRGINIA
AND WESTERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ROUNDS OF SHOWERS AND THUNDERSTORMS WILL RETURN FROM MONDAY INTO
WEDNESDAY. FLASH FLOOD WATCHES MAY BE NECESSARY AGAIN.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY AND
MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND MONDAY NIGHT.
WVZ030>032-038>040-046-047-131515-
LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1107 AM EDT SUN JUL 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ROUNDS OF SHOWERS AND THUNDERSTORMS WILL RETURN FROM MONDAY INTO
WEDNESDAY. FLASH FLOOD WATCHES MAY BE NECESSARY AGAIN.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY AND
MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND MONDAY NIGHT.
In the hours before
Local storm report, Jul 12, 9:46 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1046 PM EDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLASH FLOOD PARKERSBURG 39.26N 81.54W
07/12/2015 WOOD WV PUBLIC
EAST STREET BRIDGE VIADUCT FLOODED. PUBLIC REPORTS
AROUND THREE FEET OF WATER OVER THE ROAD.
&&
EVENT NUMBER RLX1501583
COOPERLocal storm report, Jul 12, 9:49 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1049 PM EDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM FLASH FLOOD 4 SE MINERALWELLS 39.13N 81.45W
07/12/2015 WOOD WV 911 CALL CENTER
STATE ROUTE 47 NEAR LEACHTOWN CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER RLX1501584
COOPERLocal storm report, Jul 12, 10:02 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
1102 PM EDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN 9 NE SANDYVILLE 39.00N 81.54W
07/12/2015 M1.27 INCH JACKSON WV CO-OP OBSERVER
FELL IN 30 MINUTES. HIS CREEK IS RUNNING BANKFULL.
1008 PM FLASH FLOOD E MINERALWELLS 39.18N 81.51W
07/12/2015 WOOD WV 911 CALL CENTER
CAR SUBMERGED IN FLOOD WATERS ALONG ELIZABETH PIKE NEAR
BUTCHERER BEND IN MINERAL WELLS.
1011 PM FLASH FLOOD E MINERALWELLS 39.18N 81.51W
07/12/2015 WOOD WV 911 CALL CENTER
HOUSES IN THE MOUNT PLEASANT SUBDIVISION IN MINERAL
WELLS HAVE BEEN FLOODED.
1040 PM FLASH FLOOD PARKERSBURG 39.26N 81.54W
07/12/2015 WOOD WV PUBLIC
EAST STREET BRIDGE VIADUCT FLOODED. PUBLIC REPORTS
AROUND THREE FEET OF WATER OVER THE ROAD.
1047 PM FLASH FLOOD 4 SE MINERALWELLS 39.13N 81.45W
07/12/2015 WOOD WV 911 CALL CENTER
STATE ROUTE 47 NEAR LEACHTOWN CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER RLX1501580 RLX1501581 RLX1501582 RLX1501583 RLX1501584
COOPERSpecial weather statement, Jul 12, 10:31 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1131 PM EDT SUN JUL 12 2015
OHZ083-084-130500-
VINTON-JACKSON-
1131 PM EDT SUN JUL 12 2015
...HEAVY RAINFALL WILL AFFECT JACKSON COUNTY...
AT 1128 PM EDT...A STRONG THUNDERSTORM PRODUCING HEAVY RAINS WAS
NEAR JACKSON...MOVING SOUTHEAST AT 10 MPH. A QUICK INCH TO 1.5
INCHES CAN BE EXPECTED. THIS WILL FILL ROADSIDE DITCHES AND MAY
CAUSE LOCALIZED FLOODING IN LOW LYING AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...OAK HILL...HAMDEN...COALTON AND BYER.
LAT...LON 3917 8279 3917 8277 3920 8276 3922 8252
3903 8235 3904 8243 3894 8245 3885 8268
3911 8279
TIME...MOT...LOC 0328Z 327DEG 9KT 3903 8255
30Local storm report, Jul 12, 10:36 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1136 PM EDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM FLASH FLOOD MINERALWELLS 39.18N 81.51W
07/12/2015 WOOD WV PUBLIC
TURKEY FOOT ROAD IN MINERAL WELLS IS UNDERWATER WITH
WATER HALFWAY UP THE YARDS
&&
EVENT NUMBER RLX1501585
26Local storm report, Jul 12, 10:45 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1145 PM EDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HEAVY RAIN JACKSON 39.05N 82.63W
07/12/2015 M1.58 INCH JACKSON OH MESONET
30 MINUTE TOTAL.
&&
EVENT NUMBER RLX1501586
NWEvent by event
16 thunderstorm wind, 9 flash flood, 1 hail, 1 flood. Local standard time, as filed.
Flash Flood, Jackson
- When
- July 12, 10:45 PM EST to July 13, 1:15 AM EST
- Where
- Jackson County, 1.92 mi WNW of Coalton to 1.32 mi NW of Jefferson Furnace
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.130, -82.634
The heaviest rain fell to the northeast through southeast of the community of Jackson. Roads were closed due to flooding, including Routes 32, 788 and 93.
Flash Flood, Gallia
- When
- July 13, 12:00 AM EST to 1:00 AM EST
- Where
- Gallia County, 3 mi N of Centerpoint to 0.33 mi W of Thurman
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 38.893, -82.450
Indian Creek flooded and closed Route 279 near Route 35.
Thunderstorm Wind, Jackson
- When
- July 13, 2:15 PM EST to 2:16 PM EST
- Where
- Jackson County, Oak Hill to 2 mi SW of Oak Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 38.880, -82.570
Trees were blown down around Oak Hill.
Thunderstorm Wind, Lawrence
- When
- July 13, 2:54 PM EST
- Where
- Lawrence County, Athalia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.520, -82.300
Hail, Jackson
- When
- July 13, 9:55 PM EST
- Where
- Jackson County, 1.48 mi SSE of Winchester
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.960, -82.520
Flash Flood, Jackson
- When
- July 13, 11:30 PM EST to July 14, 11:00 AM EST
- Where
- Jackson County, 2.62 mi ENE of Wellington to 2 mi W of Ray
- Cause
- Heavy Rain
- Property damage
- $800,000
- Reported by
- 911 Call Center
- Coordinates
- 39.131, -82.483
Many roads became impassable. Water rescues from vehicles occurred around the communities of Coalton and Oak Hil. Evacuations occurred in the town of Jackson. Water collected in yards and around homes. Most of the damage reported to the county involved its road system. A few small roads had culverts washed out. Some of the flooded streams included Salt Lick and Four Mile.
Flash Flood, Gallia
- When
- July 14, 1:15 AM EST to 6:30 AM EST
- Where
- Gallia County, Crown City to 1.89 mi S of Gallipolis
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- 911 Call Center
- Coordinates
- 38.600, -82.280
Many roads were flooded and closed. Damage occurred to some of those roads. Gravel roads became mud paths when the gravel was washed away. Culverts were unearthed and roads washed out. There were several water rescues from vehicles. The hardest hit area was around Centerville and Rio Grande. Basements were flooded in Gallipolis, with damage to furnaces.
Flash Flood, Athens
- When
- July 14, 1:30 AM EST to 4:30 AM EST
- Where
- Athens County, 3.82 mi ESE of Jacksonville to 1.08 mi W of Amesville
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 39.445, -82.016
Creeks flooded and closed roads, including Kasler Creek.
Flash Flood, Vinton
- When
- July 14, 1:45 AM EST to 4:30 AM EST
- Where
- Vinton County, 1.15 mi NE of Hope to 5 mi WSW of Mt Pleasant
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 39.342, -82.334
Many roads flooded and became impassable, including areas around McArthur and Zaleski.
Thunderstorm Wind, Perry
- When
- July 14, 1:55 PM EST
- Where
- Perry County, 1.77 mi NNE of Ziontown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.874, -82.360
Trees were blown down on Township Road 19.
Thunderstorm Wind, Jackson
- When
- July 14, 3:24 PM EST
- Where
- Jackson County, Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 39.050, -82.630
Thunderstorm Wind, Washington
- When
- July 14, 3:30 PM EST
- Where
- Washington County, 1.55 mi SW of Stanleyville to 1.42 mi SSW of Stanleyville
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.452, -81.437
The first damage was found near Glenwood Lane where mutiple trees were damaged. The rain gutters of a house were damaged by falling tree branches. More tree damage was found along Windy Point Drive and Grant Edwards Drive. A large tree was snapped and fell onto the corner of a house causing roof damage. Damage went further east to near Sherry Drive. At least 1 vehicle was damaged.
Thunderstorm Wind, Vinton
- When
- July 14, 3:30 PM EST
- Where
- Vinton County, Wilkesville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.080, -82.330
Trees were blown down. One tree fell onto a barn.
Thunderstorm Wind, Washington
- When
- July 14, 3:32 PM EST
- Where
- Washington County, 0.94 mi W of Caywood
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.448, -81.397
A couple of houses lost shingles or pieces of siding. Multiple trees were snapped or uprooted.
Thunderstorm Wind, Washington
- When
- July 14, 3:34 PM EST
- Where
- Washington County, 0.43 mi W of Caywood
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $6,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.449, -81.388
The final damage near Marietta was along Grub Road. Here a garage was slightly shifted off its foundation. Additional trees were damaged.
Thunderstorm Wind, Jackson
- When
- July 14, 3:40 PM EST
- Where
- Jackson County, Wellston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.120, -82.550
Thunderstorm Wind, Jackson
- When
- July 14, 3:40 PM EST
- Where
- Jackson County, Oak Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.880, -82.570
Thunderstorm Wind, Gallia
- When
- July 14, 3:42 PM EST
- Where
- Gallia County, Rio Grande
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.880, -82.370
Thunderstorm Wind, Meigs
- When
- July 14, 3:48 PM EST
- Where
- Meigs County, Middleport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.000, -82.050
Trees were blown down. One tree fell onto a house.
Thunderstorm Wind, Meigs
- When
- July 14, 3:50 PM EST
- Where
- Meigs County, Middleport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 39.000, -82.050
Trees fell and brought down power lines.
Thunderstorm Wind, Gallia
- When
- July 14, 3:54 PM EST
- Where
- Gallia County, 1.28 mi ENE of Fairfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.840, -82.260
Thunderstorm Wind, Gallia
- When
- July 14, 3:55 PM EST
- Where
- Gallia County, 0.88 mi SW of Addison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.870, -82.160
Thunderstorm Wind, Lawrence
- When
- July 14, 4:06 PM EST
- Where
- Lawrence County, 0.59 mi N of Lawrence Furnace
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.639, -82.670
Trees fell along Township Road 150.
Flash Flood, Lawrence
- When
- July 14, 5:15 PM EST to 7:00 PM EST
- Where
- Lawrence County, 1.58 mi ENE of Kelley Mills to 0.67 mi ENE of Platform
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 38.639, -82.723
Small streams quickly rose and closed roads. One example was Four Mile Creek north of Proctorville. Prickley Ash Creek damaged the Pleasants Valley Freewill Church along Country Road 27 near Pedro. The building was moved off its foundation. There was 32 inches of water inside. One mobile home along Route 93 was destroyed by flood waters. A few other homes had minor damage.
Flash Flood, Jackson
- When
- July 14, 5:15 PM EST to 6:30 PM EST
- Where
- Jackson County, 3.4 mi WNW of Jackson to 0.37 mi SSW of Jackson
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 39.075, -82.684
Streams overflowed onto roads. In addition, urban street flooding occurred.
Flash Flood, Gallia
- When
- July 14, 5:20 PM EST to 6:30 PM EST
- Where
- Gallia County, Gallipolis to 0.75 mi NNW of Mills
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 38.820, -82.200
Streams quickly rose and flooded streets. In addition, urban flash flooding occurred in the town of Gallipolis.
Flood, Lawrence
- When
- July 15, 11:00 AM EST to July 17, 10:00 PM EST
- Where
- Lawrence County, Waterloo to 0.95 mi NNW of Sherritts
- Cause
- Heavy Rain
- Property damage
- $325,000
- Crop damage
- $200,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.700, -82.470
The gauge on Symmes Creek at Aid crested around 22.77 feet just before dawn on the 16th. Bankfull is around 19 feet. Water flooded fields, closed roads, and surrounded a few homes around Waterloo, Arabia, Aid, and Willow Wood. Preliminary damage assessment had 1 single family house with minor flood damage when a portion of its foundation was undercut by the stream. One other single family house had water in its basement, while a mobile home had water in its crawl space. The lower hay and corn fields along the stream were damaged.
It took until late on the 17th before water levels receded back to below bankfull.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 12 to 14, 201550 injured · 23 events
- Flash Flooding and Damaging Winds in West Virginia, July 12 to 14, 2015$3.9 million · 96 kt wind · 66 events
- Lightning Strike in South Dakota, July 12, 20151 death · 1 injured · 1 event
- Tornado and Hail in Minnesota, July 12, 2015$602,000 · EF1 · 43 events
- Tornadoes and Hail in Minnesota, July 12, 2015EF2 · 41 events
- Flash Flooding and Hail in Kentucky, July 12, 2015$453,000 · 1 in hail · 28 events
- Flash Flooding and Lightning Strike in Indiana, July 12, 2015$400,000 · 9 events
- Tornado and Flash Flooding in Indiana, July 12, 2015$241,000 · EF0 · 6 events
- Hail and Damaging Winds in South Dakota, July 12, 2015$100,000 · 1 in hail · 13 events
- Damaging Winds in Wisconsin, July 12, 2015$100,000 · 57 kt wind · 10 events
- Lightning Strike in Florida, July 12, 2015$100,000 · 1 event
- Flash Flood and Damaging Winds in Arizona, July 12, 2015$57,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578169, 578171, 578186, 578187, 578208, 578708, 578709, 578710, 578711, 578975, 578977, 578970, 578978, 578971, 578972, 578976, 578979, 578980, 578981, 578982, 578983, 578984, 578985, 578986, 578988, 578987, 578792.